Alert archive / Mississippi / Special Weather Statements in 2019

Special Weather Statement, NWS Jackson, MS

June 26, 2019Adams County, Mississippi

NWS Jackson, MS issued this special weather statement at Jun 26, 2019, 8:21 PM CDT for Adams County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2019, 8:21 PM CDT (01:21 UTC)
Expired
Jun 26, 2019, 8:45 PM CDT
In force
24 min
Issued by
NWS Jackson, MS

County Adams County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2019-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1052 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2019-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1052 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

697 
WWUS84 KJAN 270121
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
821 PM CDT Wed Jun 26 2019
 
MSZ060-270145-
Adams MS-
821 PM CDT Wed Jun 26 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ADAMS COUNTY UNTIL 845
PM CDT...

At 821 PM CDT, Meteorologists were tracking a strong thunderstorm
near Sibley, or 13 miles south of Natchez, moving northeast at 30
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Sibley around 830 PM CDT.
  Kingston around 845 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3140 9156 3142 9154 3139 9153 3137 9151
      3137 9147 3138 9146 3140 9147 3144 9151
      3164 9131 3142 9123 3131 9143 3132 9147
      3129 9147
TIME...MOT...LOC 0121Z 236DEG 25KT 3136 9146 

$$

DB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 26, 6:22 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 26, 6:22 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
622 PM CDT Wed Jun 26 2019

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
Looks like VFR conditions will prevail at all sites through at
least 12z. Showers and thunderstorms were developing just outside
the area but were expected to fall apart as they got closer. Right
now widespread fog is not anticipated and ceilings should remain
above 3000ft. After 15z scattered showers and thunderstorms will
move in from the north and spread across the area through the day.
Will add thunder to most sites tomorrow afternoon and early
evening.

&&

.DISCUSSION...
Tonight through tomorrow...

The persistent cloud deck currently centered over the I-20 corridor
has kept afternoon temperatures below normal in those areas.
Temperatures have come closer to normal in the northern and southern
areas of the region where clouds have dissipated. Other than a few
isolated light showers, current radar scans are clean for the JAN
CWA. However, just south of our region near the Baton Rouge area,
some isolated cells have formed and are struggling to push north
towards our SW zones. If these storms can maintain, they will move
into the southern portions of our region this evening. However,
they'll quickly fall apart as we lose daytime heating.

A few isolated showers will continue to be possible through the
evening as the weak upper disturbance finally exits the region.
Lows tonight will fall into the upper 60s to low 70s.

Temperatures tomorrow will warm to near average values. Diurnal
convection will begin to increase as we get closer to the
afternoon. Some global models and a few CAMs have suggested a
cluster of storms forming ahead of another weak disturbance over
the MidSouth tomorrow and eventually pushing into the northern
portions of our region. If this scenario unfolds, we could see a
few strong storms move into our northernmost counties tomorrow
afternoon. The main threat with any storms tomorrow will be
damaging wind gusts.

Thursday night through Tuesday:

The rest of the forecast period will consist of a typical summer
pattern as the subtropical ridge builds over the central CONUS. The
ArkLaMiss region will see daily convection through the next week
with this type of holding pattern. With limited flow available
underneath the ridge, the daily convection will be mostly surface-
based and consist of mesoscale features. The point of daily storm
initialization will vary and will likely occur along weak residual
boundaries from the day before. Due to the lack of flow and shear
but enough instability and good lapse rates, wet microbursts will be
the primary threat each day this week and on into the weekend, along
with some potential for localized heavy rainfall. Low-level moisture
will begin increasing from the Gulf starting this weekend as an
inverted trough develops along the Gulf Coast and erodes the upper
high settled over the southern Rockies/western Plains. The axis of
the upper ridge will begin to shift eastward next week.

Temperatures will remain near normal through this period with highs
in the low/mid 90s and lows in the low/mid 70s. Of course, the daily
highs will be dependent on location of convection each day and could
be easily knocked down from a stray shower. Daytime mixing is
expected to be sufficient enough to limit major heat stress issues
through this week, but with increasing moisture this weekend heat
indices will start to creep above 100 degrees again. /10/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       68  91  71  92 /  17  45  18  31
Meridian      68  91  70  93 /  13  41  19  27
Vicksburg     68  91  72  92 /  15  21  16  27
Hattiesburg   69  93  70  92 /   6  44  21  39
Natchez       67  91  71  91 /  17  19  19  33
Greenville    69  91  72  92 /   4  32  16  20
Greenwood     69  91  72  92 /   8  54  17  24

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Jun 26, 3:30 PM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
330 PM CDT Wed Jun 26 2019

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
272030-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
330 PM CDT Wed Jun 26 2019

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Thursday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

3

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Jun 26, 8:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
821 PM CDT Wed Jun 26 2019

MSZ060-270145-
Adams MS-
821 PM CDT Wed Jun 26 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ADAMS COUNTY UNTIL 845
PM CDT...

At 821 PM CDT, Meteorologists were tracking a strong thunderstorm
near Sibley, or 13 miles south of Natchez, moving northeast at 30
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Sibley around 830 PM CDT.
  Kingston around 845 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3140 9156 3142 9154 3139 9153 3137 9151
      3137 9147 3138 9146 3140 9147 3144 9151
      3164 9131 3142 9123 3131 9143 3132 9147
      3129 9147
TIME...MOT...LOC 0121Z 236DEG 25KT 3136 9146

DB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 12:52 PM CDTSpecial Weather StatementJANGrenada, Montgomery38 min
Jun 27, 1:26 PM CDTSpecial Weather StatementJANCarroll49 min
Jun 27, 1:35 PM CDTSevere Thunderstorm WarningJANCarroll, Leflore25 min
Jun 27, 1:56 PM CDTSpecial Weather StatementJANAttala49 min
Jun 27, 1:58 PM CDTSpecial Weather StatementJANHolmes47 min
Jun 27, 2:27 PM CDTSpecial Weather StatementJANHolmes, Humphreys48 min
Jun 27, 3:07 PM CDTSpecial Weather StatementJANKemper38 min
Jun 27, 3:14 PM CDTSpecial Weather StatementJANHinds, Leake, Madison, Neshoba, Newton, Rankin and 2 more31 min
Jun 27, 3:21 PM CDTSpecial Weather StatementJANForrest24 min
Jun 27, 3:34 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Scott, Smith21 min
Jun 27, 3:36 PM CDTSevere Thunderstorm WarningJANLamar, Marion24 min
Jun 27, 3:45 PM CDTSpecial Weather StatementJANLauderdale, Newton, Scott30 min
Jun 27, 3:53 PM CDTSpecial Weather StatementJANSimpson37 min
Jun 27, 3:55 PM CDTSpecial Weather StatementJANLamar35 min
Jun 27, 4:05 PM CDTSpecial Weather StatementJANRankin25 min
Jun 27, 4:07 PM CDTSpecial Weather StatementJANJefferson Davis23 min
Jun 27, 4:10 PM CDTSpecial Weather StatementJANJasper35 min
Jun 27, 4:19 PM CDTSpecial Weather StatementJANClarke26 min
Jun 27, 4:31 PM CDTSpecial Weather StatementJANLamar, Marion29 min
Jun 27, 4:33 PM CDTSpecial Weather StatementJANSimpson, Smith27 min
Jun 27, 4:48 PM CDTSpecial Weather StatementJANClarke27 min
Jun 27, 4:57 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Simpson, Smith48 min
Jun 27, 5:01 PM CDTSpecial Weather StatementJANForrest, Lamar44 min
Jun 27, 5:37 PM CDTSpecial Weather StatementJANJones23 min
Jun 27, 5:45 PM CDTSpecial Weather StatementJANJefferson Davis, Marion30 min
Jun 27, 6:02 PM CDTSpecial Weather StatementJANForrest, Lamar28 min
Jun 27, 6:22 PM CDTSpecial Weather StatementJANClaiborne23 min
Jun 27, 6:48 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Jefferson42 min

Nearby

Special Weather Statements in Mississippi, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.